duration of taking pill? (years?)

iVillage Member
Registered: 03-04-2007
duration of taking pill? (years?)
12
Sun, 12-20-2009 - 1:40pm

I started the pill to help clear my acne, then I really liked it because it made the flow lighter and I could plan what to wear, mainly dark pants, (who would dare to wear gray or white pants while menstruating? LOL).


It was a coiincidence that while taking the pill, I moved twice, actually 3 x (including the first time I moved out of my parents' house) and got a new doctor each time.

Pages

iVillage Member
Registered: 11-07-2008
Sun, 12-20-2009 - 4:14pm

Hey There,


I can relate to your story. I'm 29 yrs. old and I've been on BCP since I was 19 (10 yrs). I'm actually stopping it after this last pack I have because I want children someday soon, and I'm scared that I'm going to have a hard time conceiving (family history, and from being on the pill for so long).


I get super moody all throughout AF's visit. It gets so extreme that I'm balling my eyes out and soooo depressed. I make a huge deal out of stupid things that I'd normally just shrug off.


I've heard horror stories about women who are on BCP for a long time, and then having a difficult time TTC because your body has relied for so long on these pills for creating the hormones, etc for you. Once you go off of it your body has to adjust and try to do it on it's own. Which is my friends problem: She was on it for a long time and now she can't concieve because her body isn't right. That scares me.


L€

iVillage Member
Registered: 03-04-2007
Sun, 12-20-2009 - 5:58pm

Thanks for the reply.

iVillage Member
Registered: 11-07-2008
Sun, 12-20-2009 - 6:03pm

Hey there,


I've never had my blood tested for that... I've only had it tested for other medical reasons. My doctor knows that I'm still on the pill because each year I go for a physical to get my prescription refilled. If you plan on stopping it make sure you tell your doctor. They'd be able to give you more insight on what to expect when you come off of it.


L€

iVillage Member
Registered: 05-18-2006
Mon, 12-21-2009 - 10:24am

There are no adverse effects for taking the pill for many years. I was with the same doctor for 10 years while I was on the pill. If you've switched brands though that can effect you. As we age the way a specific brand effects you can change but for the most part there's no reason to stop just to stop, since you mentioned you aren't going to try and have a child.

Maybe a more permanent form of birth control would be a better option for you now, tubal ligation, essure, or even an IUD or implanon might work well for you too.

It took us a year and a half to conceive after getting off the pill but that was due to other issues, not the pill.




Photobucket

Photobucket

Britax

Photobucket


Photobucket

Photobucket

Photobucket


Photobucket


Photobucket

Photobucket

Photobucket

Photobucket

Photobucket

iVillage Member
Registered: 03-19-2003
Mon, 12-21-2009 - 12:36pm

I was on the pill for ten years before I stopped temporarily (since I didn't have a partner) and after that was on the pill for about 5 or 6 years. None of my doctors had told me to stop.

If you are having mood swings like that, please consult your doctor to see if there are other pills that would suit you better. I had terrible mood swings for 3 years, but in retrospect that was also because I was very unhappy in my relationship, and I was irritable and sensitive enough that everything was magnified, which resulted in my picking fights with him once a month. When I was in a happy relationship, the mood swing continued on for about 2 months but after that it was just some grumpiness. Nothing that two Oreos or a square of chocolate couldn't smooth away.















Avatar for maybees02
iVillage Member
Registered: 03-26-2003
Mon, 12-21-2009 - 12:41pm
I was on the pill for 20 years, from age 17 to 37, except for brief periods when I went off and was pregnant. I don't think there's any limit. I finally quit because I was pretty sure I didn't want more kids, and the Mirena IUD was more convenient for me.
Photobucket
Photobucket
iVillage Member
Registered: 01-03-2001
Mon, 12-21-2009 - 2:48pm

Back when I was on the pill (ages ago) it was fairly new and no doctor would prescribe it for more than five years as they weren't sure of the long term effects. But I don't think that fear is there any longer.

If you are experiencing mood swings and they are recent, you should talk to your doctor as there may be another cause...



Co-CL for "The Stitcher's Niche" and "Shake Up Your Style" and CL for "Remodel & Renovate"



Visit me at That Yank In... and Traveling with That Yank


Avatar made with Portrait Illustrator Maker



Has the recession really led us to make do instead of just throw away?
In these economically challenged times, do you think we need a Repair Manifesto?
What do you do to get yourself out of a style slump?



CL for "

iVillage Member
Registered: 03-04-2007
Sat, 12-26-2009 - 11:29am

"...I was on the pill for 20 years, from age 17 to 37, except for brief periods when I went off and was pregnant. ..."


did you ever get TMJ in your jaw?

Avatar for maybees02
iVillage Member
Registered: 03-26-2003
Sat, 12-26-2009 - 11:42am
No, I never had any side effects whatsoever!
Photobucket
Photobucket
iVillage Member
Registered: 03-04-2007
Sat, 12-26-2009 - 12:02pm
Really?

Pages